Florida, 2002

Lightning Strike in Florida, November 12, 2002

November 12, 2002 · NWS TAE · 1 event in 1 county or zone

1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$50,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Nov 12, 9:00 AM EST, 4 hours 30 minutes earlier.

Area forecast discussion, Nov 12, 9:00 AM EST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
900 AM EST TUE NOV 12 2002

MAIN LINE OF CONVECTION ASSOCIATED WITH THE COLD FRONT CONTINUES TO
MOVE EASTWARD INTO THE EASTERN FLORIDA BIG BEND...WITH THE TORNADO
WATCH CONTINUING IN EFFECT UNTIL NOON EST...EAST OF JEFFERSON COUNTY
IN FL...AND FOR LOWNDES AND LANIER COUNTIES IN GA. AT THE CURRENT
SPEED OF THE LINE...SHOULD BE ABLE TO CLEAR SOME OF THE WESTERN
COUNTIES FROM THE WATCH BEFORE NOON. STILL NOT SEEING ANY STORMS
THAT ARE SHOWING GOOD ROTATION...BUT THERE ARE SOME HINTS OF A MESO
LOW FORMING IN APALACHEE BAY WHICH STILL COULD SPIN UP A SEVERE
STORM OR 2...SO WILL CONTINUE TO MONITOR VERY CLOSELY. OVER THE
COASTAL WATERS...WINDS ARE PICKING UP TO SCA CRITERIA TO THE W...AND
CONTINUE AT SCEC LEVELS TO THE E...AND MAY INCREASE FURTHER BEHIND
THE FRONT.

.TLH...
AL...NONE.
GA...NONE
FL...SMALL CRAFT ADVISORY GMZ750-770
     FIRE WEATHER WATCH WEDNESDAY AFTERNOON INLAND ZONES.

GOULD
Hazardous weather outlook, Nov 12, 6:00 AM EST, 7 hours 30 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-121600-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
600 AM EST TUE NOV 12 2002

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...
A LINE OF STRONG TO SEVERE STORMS AHEAD OF A COLD FRONT WILL MOVE
EAST ACROSS THE FLORIDA PANHANDLE...BIG BEND AND ADJACENT
WATERS...AND ACROSS SOUTHWEST AND SOUTH CENTRAL GEORGIA THIS
MORNING. THIS PRIMARY THREATS WITH THIS LINE WILL BE DAMAGING
STRAIGHT LINE WINDS AND ISOLATED TORNADOES.

BY THIS AFTERNOON...THE THREAT FOR SEVERE WEATHER SHOULD SHIFT EAST
AS THE COLD FRONT PUSHES FROM WEST TO EAST ACROSS THE AREA. IT WILL
BE BREEZY TODAY AHEAD OF AND IN THE WAKE OF THE FRONT. WINDS WILL
INCREASE THIS MORNING TO 20 TO 25 KNOTS AND GUSTY OVER THE PANHANDLE
WATERS WHERE A SMALL CRAFT ADVISORY IS IN EFFECT. THIS ADVISORY WILL
BE EXTENDED EASTWARD TO INCLUDE THE BIG BEND WATERS THIS EVENING.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTERS SHALL REMAIN ACTIVATED THIS MORNING AND MAY BE REQUIRED
EARLY THIS AFTERNOON OVER A PORTION OF SOUTH CENTRAL GEORGIA AND THE
EASTERN BIG BEND THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...
WEDNESDAY THROUGH MONDAY...HIGH PRESSURE WILL BUILD ACROSS THE AREA
BRINGING...COOL AND DRY CONDITIONS THROUGH FRIDAY. CLOUDS AND
A CHANCE FOR SHOWERS AND THUNDERSTORM WILL RETURN TO THE AREA ON
SATURDAY. SUNDAY AND MONDAY WILL BE DRY. RELATIVE HUMIDITIES MAY DIP
BELOW 35 PERCENT FOR CRITICAL DURATIONS ON WEDNESDAY ALONG WITH
BREEZY NORTHWEST WINDS WHICH MAY HELP THE SPREAD OF ANY WILD FIRES
THAT DEVELOP. AS A RESULT...A FIRE WEATHER WATCH IS IN EFFECT FOR
THE INLAND FLORIDA ZONES FROM NOON UNTIL SUNSET WEDNESDAY. NO OTHER
WEATHER HAZARDS ARE EXPECTED AT THIS TIME.

FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.

22-BARRY

In the hours before

Special weather statement, Nov 12, 7:30 AM EST, 6 hours before
FLZ017-019-027>029-034-GAZ160-161-121700-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
730 AM EST TUE NOV 12 2002

THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH FOR A SMALL
PORTION OF SOUTH CENTRAL GEORGIA...AND THE EASTERN FLORIDA BIG
BEND...EFFECTIVE UNTIL NOON EST.

THIS WATCH INCLUDES THE FOLLOWING COUNTIES:

IN FLORIDA...MADISON...TAYLOR...DIXIE...AND LAFAYETTE.

IN GEORGIA...LANIER...AND LOWNDES.

REMEMBER A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES
AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN
THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER
CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

18-WOOL
Special weather statement, Nov 12, 10:15 AM EST, 3 hours 15 minutes before
FLZ028-029-034-121545-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1015 AM EST TUE NOV 12 2002

...STRONG THUNDERSTORMS PUSHING ACROSS TAYLOR...LAFAYETTE
AND DIXIE COUNTIES...
THROUGH 1045 AM EST...A LINE OF STRONG THUNDERSTORMS WITH
WIND GUSTS NEAR 45 MPH WILL PUSH THROUGH TAYLOR...LAFAYETTE
AND DIXIE COUNTIES. WITH THE STORMS...HEAVY RAIN...STRONG
WINDS...DANGEROUS LIGHTNING ARE POSSIBLE. THIS AREA REMAINS
UNDER A TORNADO WATCH UNTIL NOON EST...AND A SEVERE STORM IS
POSSIBLE. TORNADOES CAN FORM QUICKLY WITH SEVERE THUNDERSTORMS.
THE LINE SHOULD PUSH EAST OF THE AREA BY 1045 AM EST.

7-TREXLER
Special weather statement, Nov 12, 10:30 AM EST, 3 hours before
FLZ017-019-027>029-034-GAZ160-161-121700-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1030 AM EST TUE NOV 12 2002

THE TORNADO WATCH IS NO LONGER IN EFFECT FOR THE FOLLOWING COUNTIES
IN GEORGIA...LANIER AND LOWNDES...AND IN FLORIDA...MADISON.

THE TORNADO WATCH REMAINS IN EFFECT UNTIL NOON EST FOR THE FOLLOWING
COUNTIES IN FLORIDA...TAYLOR...DIXIE...AND LAFAYETTE.

THE LINE OF STRONG THUNDERSTORMS CONTINUES TO MOVE TOWARDS THE
EAST...AND THE THREAT OF SEVERE WEATHER HAS SHIFTED TO THE EXTREME
SOUTHEAST FLORIDA BIG BEND AND ADJACENT COASTAL WATERS.

REMEMBER A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES
AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN
THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER
CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

17-GOULD
Special weather statement, Nov 12, 11:00 AM EST, 2 hours 30 minutes before
FLZ029-034-121605-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1100 AM EST TUE NOV 12 2002

...STRONG THUNDERSTORMS PUSHING ACROSS LAFAYETTE AND DIXIE
COUNTIES...
THROUGH NOON AM EST...A LINE OF STRONG THUNDERSTORMS WITH WIND GUSTS
NEAR 45 MPH WILL PUSH THROUGH LAFAYETTE AND DIXIE COUNTIES. WITH THE
STORMS...HEAVY RAIN...STRONG WINDS...DANGEROUS LIGHTNING ARE
POSSIBLE. THIS AREA REMAINS UNDER A TORNADO WATCH UNTIL NOON
EST...AND A SEVERE STORM IS POSSIBLE. TORNADOES CAN FORM QUICKLY
WITH SEVERE THUNDERSTORMS. THE LINE SHOULD PUSH EAST OF THE AREA
AROUND NOON EST.

7-TREXLER

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Taylor

When
November 12, 1:30 PM EST
Where
Taylor County, Steinhatchee
Property damage
$50,000
Reported by
NEWSPAPER
Coordinates
30.020, -83.619 (the zone’s center; the record gives no point)

Lightning destroyed the top floor of a two-story wood-frame house. Reported by the Perry News Herald.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2002Every state in 2002This day in weather historyWarnings in Florida, November 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5321641.